Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Hastings, NE

January 28, 2006Franklin County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jan 28, 2006, 2:53 AM CST for Franklin County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 28, 2006, 2:53 AM CST (08:53 UTC)
Expired
Jan 28, 2006, 3:45 AM CST
In force
52 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Franklin County, NE

The radar

The Grand Island radar (KUEX), 50 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2662 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 280856
SVRGID
NEC061-280945-
/O.NEW.KGID.SV.W.0002.060128T0853Z-060128T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
253 AM CST SAT JAN 28 2006

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 345 AM CST

* AT 251 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BLOOMINGTON...OR ABOUT 29 MILES NORTHEAST
  OF PHILLIPSBURG...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKLIN AT 300 AM CST...
  RIVERTON AT 300 AM CST...
  UPLAND AT 310 AM CST...
  CAMPBELL AT 315 AM CST...

PEOPLE IN FRANKLIN COUNTY SHOULD SEEK SHELTER IN A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL THE SIZE OF QUARTERS.

LAT...LON 4002 9915 4001 9876 4034 9871 4032 9912

$$

WESELY
2 follow-up statements
000 
WWUS53 KGID 280921
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
321 AM CST SAT JAN 28 2006

NEC061-280945-
/O.CON.KGID.SV.W.0002.000000T0000Z-060128T0945Z/
FRANKLIN NE-
321 AM CST SAT JAN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CST
FOR EASTERN FRANKLIN COUNTY...

AT 319 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR UPLAND...OR ABOUT 26 MILES
SOUTHEAST OF HOLDREGE...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMPBELL AT 340 AM CST...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4002 9901 4001 9873 4034 9871 4033 9902

$$

WESELY
000 
WWUS53 KGID 280944
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
343 AM CST SAT JAN 28 2006

NEC061-280953-
/O.EXP.KGID.SV.W.0002.000000T0000Z-060128T0945Z/
FRANKLIN NE-
343 AM CST SAT JAN 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY
EXPIRES AT 345 AM CST...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES 
THROUGH EXTREME EASTERN FRANKLIN COUNTY.

LAT...LON 4002 9901 4001 9873 4034 9871 4033 9902

$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 27, 9:25 PM CST, 5 hours 28 minutes earlier.

Area forecast discussion, Jan 27, 9:25 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
925 PM CST FRI JAN 27 2006

.UPDATE...REFRESHED MANY PARAMETERS FOR CURRENT AND NEAR TERM TRENDS
OF CLOUDS AND MOISTURE STREAMING NORTH. NO MAJOR CHANGES THOUGH.

&&

.PREV DISCUSSION...FLOW ALOFT ACROSS THE CENTRAL PLAINS WAS
SOUTHWEST AS AN UPPER LOW PRESSURE SYSTEM WAS MOVING INTO ARIZONA.
AHEAD OF THIS LOW PRESSURE SYSTEM TONIGHT...LEE TROUGH DEVELOPS IN
THE HIGH PLAINS TONIGHT WITH SOUTHERLY FLOW INCREASING ACROSS THE
SOUTHERN AND CENTRAL PLAINS.  THIS WILL DRAW MOISTURE NORTH INTO OUR
AREA WITH MODELS SUGGESTING SURFACE DEWPOINTS REACHING 40F ACROSS
OUR SOUTHEAST CONTINUES BY 12Z SATURDAY AND H85 DEWPOINTS RISING TO
3 TO 6C DEPENDING ON THE MODEL.  THE INCREASE IN MOISTURE TONIGHT
WILL BE CONDUCIVE FOR THE DEVELOPMENT OF STRATUS AND FOG WITH NAM
SUGGESTING ALL BUT OUR FAR NORTHWEST COUNTIES AFFECTED BY
THIS...WHILE GFS SUGGESTING THE POTENTIAL FOR OUR ENTIRE CWA.  HAVE
WENT WITH WIDESPREAD FOG FOR OUR CWA FROM ROUGHLY 09Z TO 15Z.  THE
POTENTIAL DOES EXIST FOR DENSE FOG AND LOW VISIBILITIES AND THIS
WILL NEED TO BE MONITORED BY SUBSEQUENT SHIFTS.

ISENTROPIC LIFT IS PRESENT SATURDAY MORNING AHEAD OF THE UPPER LOW
PRESSURE SYSTEM MOVING OUT OF SOUTHERN COLORADO.  UPPER DYNAMICS THEN
CONTINUES DURING THE DAY ON SATURDAY AS THE UPPER LOW MOVES ACROSS
KANSAS.  MODELS ARE STILL NOT IN AGREEMENT ON THE STRENGTH OF THIS
SYSTEM AS IT MOVES THROUGH WITH THE GFS OFFERING THE STRONGER
SOLUTION.  PREFER THE GFS HANDLING OF THIS AND WITH THE AMOUNT OF
MOISTURE AND LIFT EXPECTED...HAVE RAISED OUR PCPN CHANCES TO THE
LIKELY CATEGORY IN OUR EASTERN ZONES.  THE GREATEST INSTABILITY AND
MOISTURE RESIDES TO THE SOUTHEAST OF OUR CWA...HOWEVER PRESENCE OF
STEEP MID LEVEL LAPSE RATES AND NEG EPV FIELDS ALSO INDICATE
INSTABILITY FOR OUR EASTERN COUNTIES...GENERALLY EAST OF HIGHWAY
281...AND HAVE MENTIONED ISOLATED THUNDER.

DEFORMATION AND WRAPAROUND AROUND PRECIPITATION CONTINUE INTO
SATURDAY AFTERNOON...THEN THINGS WIND DOWN ON THE BACK SIDE OF THE
SYSTEM SATURDAY EVENING.  DRY AIR ADVECTS SOUTHEAST BEHIND THE
DEPARTING LOW AND NORTHWEST WINDS INCREASE TO BREEZY OR WINDY
CATEGORY WITH NEARLY UNIDIRECTIONAL H85 WINDS PROGGED AROUND 40KTS
ON THE GFS.  MODELS DIVERGE AGAIN ON SUNDAY WITH GFS SUGGESTING A
DEEPER TROUGH DIGGING TO OUR EAST COMPARED TO THE WEAKER NAM
SOLUTION.  THE NAM TEMPERATURE PROFILE IS ALSO WARMER THAN THE GFS.
WITH THE DIFFERENCES PRESENT...HAVE MADE LITTLE CHANGE TO THE
SUNDAY PERIODS.  THE SPRINKLE OR FLURRY FORECAST REMAINS ALTHOUGH
THIS WILL AGAIN NEED TO BE MONITORED IF WARMER OR WEAKER SOLUTION
VERIFIES.

LONG TERM...FOR 12Z MONDAY THROUGH THE REST OF THE WEEK THE MEDIUM
RANGE MODELS CONTINUE TO DIVERGE SUBSTANTIALLY WITH THE EVOLUTION OF
THE UPPER PATTERN TUESDAY INTO WEDNESDAY.  BOTH THE ECMWF AND UKMET
ARE STILL SHOWING A STRONG WAVE DIGGING INTO THE CENTRAL AND
SOUTHERN PLAINS BY MID WEEK WHILE THE GFS FLATTENS THIS WAVE AND
CREATES A ZONAL TO SLIGHTLY NORTHWEST FLOW REGIME ACROSS THE CENTRAL
PLAINS. AS WAS THE CASE YESTERDAY...THE GFS LOOKS TO BE THE
OUTLIER.  ALTHOUGH WHETHER THE WAVE TRACKS INTO THE SOUTHERN PLAINS
VERSUS THE CENTRAL PLAINS IS STILL UP IN THE AIR AS THE UKMET IS
FURTHER SOUTH THAN THE ECMWF.  BEST GUESS AT THIS POINT IS TO GAMBLE
TOWARD DRY AS THE WAVE WILL EITHER DIG INTO THE SOUTHERN PLAINS AS A
CLOSED OFF LOW OR REMAIN AN OPEN WAVE ACROSS THE CENTRAL PLAINS.
EITHER SETUP IS NOT EXTREMELY GREAT FOR PRECIP AND WILL HOLD OFF ON
ADDING RAIN TO THE FORECAST.  REMAINDER OF THE WEEK SHOULD SEE A
WARMING TREND AS HEIGHTS BUILD IN BEHIND THE EXITING WAVE.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

FAY/AWJ/MORITZ
Hazardous weather outlook, Jan 27, 2:32 PM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
232 PM CST FRI JAN 27 2006

KSZ005-006-017-018-NEZ039-040-046-047-060-061-072>074-082>084-
281200-
PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-
BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN-
232 PM CST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

WIDESPREAD FOG IS EXPECTED TO DEVELOP OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ007-019-NEZ041-048-049-062>064-075>077-085>087-281200-
JEWELL-MITCHELL-NANCE-MERRICK-POLK-HALL-HAMILTON-YORK-ADAMS-CLAY-
FILLMORE-WEBSTER-NUCKOLLS-THAYER-
232 PM CST FRI JAN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

WIDESPREAD FOG IS EXPECTED TO DEVELOP OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY. ALTHOUGH NO
SEVERE WEATHER WILL OCCUR...DANGEROUS LIGHTNING IS POSSIBLE IN ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

FAY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 9:35 AM CSTDense Fog AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Gosper and 12 more4 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.